MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPLUSH - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPLUSH - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CPL10015330
Medical Device Problem Codes Physical Resistance (2578); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/29/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On 9/29/2016 it was reported that there was resistance between the microcatheter and the deltaplush; however, during analysis, it was revealed that the coil was damaged.The event met mdr criteria on 10/27/2016 when the analysis was completed.(b)(4).Conclusion: the deltaplush was returned for analysis.The sl-10 microcatheter and the rotating hemostatic valve (rhv) were not returned.Concerning cleanliness only, the microcoil system was returned in almost pristine condition.The system was either not used or was cleaned before being returned which may have produced further damage.The coil could not be advanced out of the introducer sheath as received.The coil had to be dissected out of the introducer sheath for inspection purposes.Located on the grey tip coil section, the device positioning unit (dpu) has multiple areas of buckling.The coil¿s socket ring has been pushed down inside the outer sheath.The articulating junction is now in a fixed position.The distal tip of the dpu and the proximal end of the coil are no longer concentric to each other.The proximal section of the coil has multiple sections of compression and buckling damage.Coil overview shows that the distal section of the coil is undamaged.Located on the top proximal end of the resheathing tool in the open cutout section, the v notch has been fractured with the damaged edge elevated above the surface plane.The locking mechanism has compression and stretching damage.No manufacturing defects were found.Due to the severe coil damage any attempted duplication of the field complaint could not be performed.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The coils insertion difficulty into the microcatheter and resistance cannot be confirmed.Without the return of the sl-10 microcatheter, the rhv, and due to the fact that the coil was received severely damaged, the duplication of the field complaint in a laboratory setting could not be attempted, therefore the root cause of the coils introduction difficulty cannot be determined.However, the evidence as received highly suggests that the most likely contributing factor to the coils insertion difficulty may have occurred when the microcoil system was first unlocked for use and the sheath was retracted straight back instead of up at a forty-five degree angle and then back.When the sheath was pulled straight back, the locking mechanism caught the inside of the v notch of the resheathing tool and became embedded.In addition, the locking mechanism may not have been fully disengaged off the core wire.The sheath also caught the v notches extended edges.This produced a binding action between the device positioning unit (dpu), the sheath, and the coil.This binding action produced significant resistance which pushed the coil's socket ring down inside the outer sheath and produced multiple sections of severe compression and buckling damage to the proximal section of the coil.In this condition the coil will encounter severe resistance and cannot be advanced into the microcatheter.For optimum product performance and to prevent potential complications, the instructions for use (ifu) recommends, "hold the introducer sheath (loosely-looped) in the left hand.Keeping the introducer tip near the re-sheathing tool, grasp the distal end of the re-sheathing tool between your left thumb and forefinger.Grasp the clear tab near the end of the introducer sheath body with the thumb and forefinger of your other hand.Gently pull the clear tab of the introducer sheath out and away from the re sheathing tool at a 45-degree angle to unlock the microcoil.Continue to pull the tab until an additional 0.5 to 1.0 inches (1.3 to 2.5 cm) of the translucent material is exposed.Gently fold the translucent tab towards the distal end, and firmly grasp the distal end of the re sheathing tool and the translucent tab between your thumb and forefinger.Caution: if unusual friction is noticed during advancement or retraction of the microcoil system, verify the locking mechanism, or clear tab is unlocked and pulled out from the resheathing tool approximately 1in.(2-3cm)." in addition, without the return of the sl-10 microcatheter and the rhv used in the procedure, it cannot be determined if these components had any additional contributions to the complaint event.Since there was no evidence of a manufacturing issue related to the event, no corrective actions will be taken at this time.This is an initial/final mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during coil embolization of an internal iliac artery aneurysm, it was difficult to insert the deltaplush (cpl10015330/c33384) into the sl-10 microcatheter due to resistance.The coil was replaced with another coil (different size).The procedure was successfully completed without further issues or delay.There was also no patient injury / complication reported.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the ifu and the constant flush had been maintained at all time.No visible defect/damage was noted on the products prior to or after the event.No unintended detachment was observed in the vessel or in the microcatheter.The patient's information was unknown.The patient's vessel level of tortuousness and calcification were unknown.No further information was available.Product analysis revealed that the coil could not be advanced out to the introducer sheath, and the actual coil was buckled.

Brand Name
DELTAPLUSH - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6060357
Report Number2954740-2016-00259
Device Sequence Number612415
Product Code HCG
UDI-Device Identifier00878528008194
UDI-Public(01)00878528008194(17)200228(10)C33384
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K083646
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 09/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2020
Device Catalogue NumberCPL10015330
Device Lot NumberC33384
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2016
Initial Report FDA Received Date10/27/2016
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL10 MICROCATHETER